MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 4; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 4; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74022214
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/29/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in a study that the patient had cellulitis as a result of lymphangitis over the anterolateral aspect of the proximal tibia.The knee was reported as warm and hypersensitive; patient admitted to hospital for iv antibiotic regime to treat.The event was assessed by the reporter as related to the study procedure and the possibility of the device causing or contributing to the event could not be excluded.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, without the requested clinical information, radiographs, lab reports, operative report or the explant, the root cause of the report cellulitis cannot be concluded but cellulitis is a complication of the implant procedure and not due to contamination of the component itself.Since this issue has resolved no further harm to this patient is anticipated.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Product was sterilized according to sterilization release documentation from quality control.No further clinical/medical investigation is warranted at the time.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
JOURNEY TIBIA BASE NP RT SZ 4
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8457057
Report Number1020279-2019-01221
Device Sequence Number429233
Product Code JWH
UDI-Device Identifier03596010554284
UDI-Public03596010554284
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Catalogue Number74022214
Device Lot Number13GM10560
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight85